North Carolina, 2012Damaging Wind in North Carolina, August 19, 2012
August 19, 2012 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm along a frontal boundary produced damaging winds across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm along a frontal boundary produced damaging winds across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 19, 5:58 AM EST, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 19, 5:58 AM EST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
658 AM EDT SUN AUG 19 2012
.SYNOPSIS...
A FRONTAL BOUNDARY SOUTH OF THE REGION THIS MORNING WILL SLOWLY
LIFT NORTH TODAY AS A WAVE OF LOW PRESSURE DEVELOPS ALONG IT. THE
AREA OF LOW PRESSURE WILL PUSH OFFSHORE TONIGHT...WITH MORE WAVES
OF LOW PRESSURE AFFECTING THE MID ATLANTIC THROUGH TUESDAY. HIGH
PRESSURE THEN BUILDS IN FOR THE SECOND HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
FORECAST GRIDS UPDATED TO REFLECT LATEST RADAR TRENDS AS AN AREA
OF PRECIP HAS HELD TOGETHER FROM CENTRAL NC INTO SOUTH-CENTRAL VA.
A DEEP TROF RESIDES OVER THE EASTERN CONUS AS A FRNTAL BNDRY SITS
OFF TO THE SOUTH OVER THE CAROLINAS. SHWRS WILL SLOWLY ADVANCE
FROM SW TO NE TDY IN ASSOCIATION WITH WEAK ISENTROPIC LIFT AND
NORTHWARD ADVANCEMENT OF THE AFOREMENTIONED BNDRY DUE TO AN
INCREASED SOUTHERLY COMPONENT TO THE WINDS ALOFT. AS THIS
HAPPENS...MOISTURE TRANSPORT WILL INCREASE AND PWATS WILL APPROACH
2-2.25" LEADING TO PERIODS OF MODERATE TO HEAVY RAIN. CAPE AND
MID-LVL LAPSE RATES ARE FAIRLY WEAK...SO WILL NOT GO HIGHER THAN
ISO/SLGT CHC THUNDER THIS AFTN AND EVENG. SFC LO PRES WILL DEVELOP
THIS EVENG OVER SE VA IN ASSOCIATION WITH AN APPROACHING MID-LVL
S/W TROF AND HELP TO FOCUS THE RAINFALL OVER THE LOCAL AREA...WITH
OVER AN INCH OF RAIN TOTAL POSSIBLE TDY INTO TNGT. THE SFC LOW
WILL PULL OFFSHORE OVRNGT SO WILL TAPER POPS FROM WEST TO EAST
THRU THE NGT. HIGH TEMPS TDY MAINLY IN THE UPR 70S TO LWR 80S WITH
LOW TEMPS TNGT RANGING THRU THE 60S.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
AFTER AREA OF RAIN MOVES OFFSHORE MON MRNG...FRNTAL BNDRY AND
MID-LVL ENERGY ASSOCIATED WITH THE AMPLIFIED TROF OVER THE EASTERN
CONUS WILL LEAD TO ANOTHER CHC (30%) FOR RAIN MON AFTN. MODELS
OVER THE LAST 24 HR HAVE BEEN INCONSISTENT WITH TIMING WAVES OF LO
PRES DEVELOPING ALONG THE FRNT SO ATTM CAN NOT GO HIGHER THAN CHC
POPS MON/MON NGT. HIGH TEMPS IN THE UPR 70S TO LWR 80S UNDER A
MSTLY CLDY SKY. SIMILAR SITUATION FOR TUE AS THE UPR-LVL TROF
FINALLY PULLS EAST AND A POTENT S/W PIVOTS THRU THE OH VALLEY. SFC
FRNTAL BNDRY MAY BE SITUATED SOUTH OF THE AREA AT THIS POINT
HOWEVER. AS WITH TDY...WEAK MID-LVL LAPSE RATES AND CAPE FIELDS
GIVE NO REASON TO GO MORE THAN SLGT CHC OF THUNDER BOTH MON AND
TUE. HI TEMPS IN THE LOW TO MID 80S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE LONGWAVE SYNOPTIC MID/UPPER AIR PATTERN DURING THE MIDDLE OF
NEXT WEEK WILL BE CHARACTERIZED BY A TROUGH OVER THE EASTERN THIRD
OF NORTH AMERICA...WITH A RIDGE AXIS EXTENDING FROM THE SOUTHERN
HIGH PLAINS NORTHWARD INTO THE CANADIAN PRAIRIE. THIS PATTERN
SHOULD GRADUALLY DAMPEN/WEAKEN LATE IN THE WEEK INTO EARLY NEXT
WEEKEND...BUT KEEP THE RIDGE WEST/TROUGH EAST ORIENTATION. THE
OVERALL MODEL CONSENSUS HAS SHIFTED N WITH RESPECT TO THE LOCATION
OF THE FRONTAL BOUNDARY TUESDAY NIGHT (ALIGNED ACROSS SE VA AND NE
NC)...SO THERE COULD BE SOME LINGERING SHOWERS OVER THE SE
COUNTIES TUESDAY NIGHT. OTHERWISE...THE FRONT AND MID-LEVEL TROUGH
AXIS PUSH S/OFF THE COAST LATE TUESDAY NIGHT INTO WEDNESDAY. WEAK
SURFACE HIGH PRESSURE PREVAILS/LINGERS OVER THE REGION LATER IN
THE WEEK INTO THE EARLY PART OF NEXT WEEKEND. HIGH TEMPERATURES
SHOULD BE SLIGHTLY BELOW TO NEAR SEASONAL AVERAGES
WEDNESDAY...WITH READINGS IN THE LOW TO MID 80S. HIGH TEMPERATURES
TREND MORE SOLIDLY IN THE MID 80S THROUGH THE END OF THE PERIOD
(SLIGHTLY COOLER ALONG THE COAST WITH LIGHT ONSHORE FLOW). LOW
TEMPERATURES SHOULD MAINLY BE IN THE MID TO UPPER 60S.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
OTHER THAN PTCHY FG (PSBL IFR/MVFR VSBYS) ERY THIS MRNG...VFR
CONDS ACRS THE RGN THROUGH THE MRNG HRS. DETEORIATING CONDS THIS
AFTN...W/ HI PROB OF AT LEAST WIDESPREAD MVFR CONDS IN SHRAS/ISOLD
TSRAS. WK SFC LO PRES TRACKS OFF THE CST TNGT/MON. A PD OF IFR
CIGS PSBL AS/BEFORE LO DEPARTS. LIMITED CLRG XPCD MON...W/ HI END
MVFR CIGS PSBL AS PREVAILING WINDS RMN MSTLY N. ANOTHER RND OF
SHRAS/PSBL TSRAS MON NGT THROUGH TUE.
&&
.MARINE...
FNTL BNDRY HAS STALLED (JUST) S OF THE WTRS. ONSHR WNDS RIGHT
NOW...WILL CONT THROUGH TNGT. MDLS HAVE COME MORE IN LINE W/ TRACK
OF SFC LO PRES ACRS NC/SRN VA WHICH EXITS THE VA CAPES ON MON
(WHILE INTENSIFYING OFFSHR)...FAVOR GFS W/ ITS MR SRN PATH.
XPCG WINDSPEEDS TO RMN AOB 10-15 KT THROUGH TNGT. AS LO PRES
DEPARTS ON MON...NNE WNDS FCST TO INCRS (TO AVG A SOLID 15 KT ON
THE BAY/SND...15-20 KT...MAYBE A LITTLE HIGHER THAN THAT OUT OVR
THE OCN). THERE IS MDT PROB FOR SEAS TO REACH 5 FT OR SO...ESP NRN
OCN WTRS...ON MON. HAVE CAPPED SEAS AT 4 FT THROUGHOUT (OVR THE
OCN) FM LT TNGT INTO MON NGT. ANOTHER SFC LO IS FCST TO TRACK ACRS
THE WTRS LT TUE INTO WED.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...AJZ
AVIATION...ALB
MARINE...ALB
Hazardous weather outlook, Aug 19, 9:53 AM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1053 AM EDT SUN AUG 19 2012
MDZ021>025-NCZ012-VAZ048-049-060>094-099-100-201500-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA-
1053 AM EDT SUN AUG 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-634>637-650-652-654-201500-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
1053 AM EDT SUN AUG 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER
AND THE EASTERN YORK RIVER.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-638-656-658-201500-
CURRITUCK SOUND-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1053 AM EDT SUN AUG 19 2012
...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND AND THE EASTERN JAMES RIVER.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ013>017-030>032-102-VAZ095>098-201500-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
1053 AM EDT SUN AUG 19 2012
...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
TG
In the hours before
Special weather statement, Aug 19, 7:22 AM EST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
822 AM EDT SUN AUG 19 2012
NCZ012-VAZ065-079-087-191325-
BRUNSWICK VA-GREENSVILLE VA-MECKLENBURG VA-NORTHAMPTON NC-
822 AM EDT SUN AUG 19 2012
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTH
CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA...
AT 820 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES WEST OF EBONY TO 19 MILES SOUTH OF
GASBURG...OR FROM 12 MILES SOUTHWEST OF SOUTH HILL TO 16 MILES
SOUTHEAST OF WARRENTON...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
GASBURG AROUND 845 AM EDT...
BARLEY AROUND 915 AM EDT...
EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3658 7845 3673 7797 3664 7757 3633 7748
3630 7757 3635 7759 3638 7755 3640 7755
3644 7763 3648 7765 3648 7777 3650 7781
3650 7789 3654 7792 3654 7827
GINGRICHSpecial weather statement, Aug 19, 9:04 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1004 AM EDT SUN AUG 19 2012
NCZ012-013-VAZ087-088-092-191500-
GREENSVILLE VA-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA-
1004 AM EDT SUN AUG 19 2012
...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL VIRGINIA...
AT 1003 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEABOARD...OR ABOUT OVER DAHLIA...MOVING
NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
CLARESVILLE AT 1010 AM EDT...BRYANTS CORNER AT 1015 AM EDT...
MARGARETTSVILLE AT 1020 AM EDT...LITTLE TEXAS AT 1030 AM EDT...
BRANCHVILLE AT 1045 AM EDT...BOYKINS AT 1055 AM EDT.
WIND GUSTS TO 30 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL THE STORM HAS PASSED.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3683 7717 3653 7699 3643 7750 3660 7760
GINGRICH
Special weather statement, Aug 19, 10:02 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1102 AM EDT SUN AUG 19 2012
NCZ012>014-VAZ092-096-191600-
GATES NC-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA-
1102 AM EDT SUN AUG 19 2012
...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST NORTH CAROLINA...
AT 1101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CONWAY...OR ABOUT 8 MILES NORTH OF RICH
SQUARE...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
MURFREESBORO AT 1115 AM EDT...MAPLETON AT 1120 AM EDT...COMO AT 1125
AM EDT...BARTONSVILLE AT 1130 AM EDT...WYANOKE AT 1135 AM EDT...TOPSY
AT 1140 AM EDT.
WIND GUSTS TO 30 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL THE STORM HAS PASSED.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3664 7681 3643 7670 3633 7727 3643 7732
GINGRICH
Special weather statement, Aug 19, 10:10 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1110 AM EDT SUN AUG 19 2012
NCZ013>016-030>032-191610-
BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-PASQUOTANK
NC-PERQUIMANS NC-
1110 AM EDT SUN AUG 19 2012
...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST NORTH CAROLINA...
AT 1109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AHOSKIE...OR ABOUT OVER AULANDER...MOVING
EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BRANTLEYS GROVE
AT 1115 AM EDT...COFIELD AT 1120 AM EDT...RAYS BEACH AT 1125 AM
EDT...HARRELLSVILLE AT 1130 AM EDT...CARTER AT 1140 AM EDT...
HOBBSVILLE AT 1145 AM EDT.
WIND GUSTS TO 35 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL THE STORM HAS PASSED.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3633 7714 3650 7639 3626 7628 3621 7672
3622 7672 3627 7668 3628 7669 3620 7675
3617 7705
GINGRICHThunderstorm Wind, Hertford
- When
- August 19, 10:46 AM EST
- Where
- Hertford County, 2.35 mi NNW of Lloyd Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 36.310, -76.750
Trees and power lines were downed and an irrigation system was damaged along Pawnee Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in South Carolina, August 19, 20121 death · 5 injured · $3,000 · 55 kt wind · 2 events
- Lightning Strike in North Carolina, August 19, 20121 death · 1 event
- Flash Flooding and Damaging Winds in Arizona, August 19, 2012$25,000 · 52 kt wind · 6 events
- Flash Flood in Arizona, August 19, 2012$20,000 · 1 event
- Hail in New Mexico, August 19, 20121.25 in hail · 9 events
- Heavy Rain in Florida, August 19 to 20, 20127 events
- Hail in Ohio, August 19, 20121 in hail · 4 events
- Flash Flooding and Damaging Wind in North Carolina, August 19, 2012$1,000 · 50 kt wind · 3 events
- Marine Hail in Lake Michigan, August 19, 20120.88 in hail · 2 events
- Damaging Wind in Georgia, August 19, 2012$1,000 · 50 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 19, 20121 event
- Tornado in North Carolina, August 19, 2012EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410874.